MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP60
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the thyrocervical, left internal mammary artery (lima), and venous collateral using packing coil lps and a non-penumbra microcatheter.During the procedure, while advancing a packing coil lp into the target location, the physician experienced resistance and the microcatheter would kick back out of the vessel.When the physician went to retract the packing coil lp, there was resistance noted and the coil had unintentionally detached inside the microcatheter.The physician removed the microcatheter containing the detached packing coil lp and a new microcatheter was placed in the vessel.Next, while advancing another packing coil lp into the vessel, the physician noticed the packing coil was too stiff.Therefore, the packing coil lp was removed and saved for later to be use in a different vessel.When the physician attempted to reuse the packing coil lp in a different collateral vessel, the physician experienced resistance and the coil would not advance out from its introducer sheath; therefore, the packing coil lp was removed.The physician then advanced a third packing coil lp into the vessel, but the coil was stiff and the microcatheter would kick back out from the vessel.The packing coil lp was removed.The procedure was completed using new non-penumbra coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18965627
Report Number3005168196-2024-00101
Device Sequence Number8161632
Product Code HCG
UDI-Device Identifier00815948026209
UDI-Public815948026209
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCLP60
Device Lot NumberF00008348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Initial Report FDA Received Date03/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Date Report Sent to FDA01/01/2005